On ground fields of arithmetic hyperbolic reflection groups. III

June 2009
Journal of the London Mathematical Society;Jun2009, Vol. 79 Issue 3, p738
Academic Journal
The paper continues from the work of Nikulin. Using our methods of 1980 and 1981, we define some explicit finite sets of number fields containing all ground fields of arithmetic hyperbolic reflection groups in dimensions at least 3, and we give good upper bounds for their degrees (over â„š). This extends the earlier results of Nikulin for dimensions at least 4. This finally delivers a possibility, in principle, of effective finite classification of maximal arithmetic hyperbolic reflection groups (more generally, of reflective hyperbolic lattices) in all dimensions. Our results also give another proof of finiteness in dimension 3. In fact, using our methods, we show that finiteness in dimension 3 follows from finiteness in dimension 2.


Related Articles

  • On acylindrical hyperbolicity of groups with positive first ℓ²-Betti number. Osin, D. // Bulletin of the London Mathematical Society;Oct2015, Vol. 47 Issue 5, p725 

    We prove that every finitely presented group with positive first ℓ²-Betti number that virtually surjects onto Z is acylindrically hyperbolic. In particular, this implies acylindrical hyperbolicity of finitely presented residually finite groups with positive first ℓ²-Betti...

  • Bounds for discrete hyperbolic arithmetic reflection groups in dimension 2. Maclachlan, C. // Bulletin of the London Mathematical Society;Feb2011, Vol. 43 Issue 1, p111 

    Here we show that if Γ is an arithmetic Fuchsian group of genus 0, then the totally real defining field k of Γ must be such that [k : ℚ] ≤ 11. The same inequality holds for discrete arithmetic hyperbolic reflection groups acting on a two-dimensional hyperbolic space...

  • On automorphisms of distance-regular graphs. Makhnev, A. A. // Journal of Mathematical Sciences;May2010, Vol. 166 Issue 6, p733 

    In this paper, we present a survey of results on automorphisms of distance-regular graphs obtained at the department of algebra and topology of IMM UB RAS in the last five years. Also, we explain the Higman method of application of the character theory to the investigation of automorphisms of...

  • Classification of lines infinite affine coordinate plane of odd order. Blažev, Sunčica; Cigić, Vlado // Differential Geometry--Dynamical Systems;2008, p58 

    For the plane A(K) over the field K = GF(q), of odd order q, classification of all lines in A(K) is given. So, for q ≡ 3 (mod 4), we have ordinary and specific lines in A(K) exclusively, and for q ≡ 1 (mod 4), besides ordinary and specific lines, we have singular lines also. An...

  • On simple endotrivial modules. Robinson, Geoffrey R. // Bulletin of the London Mathematical Society;Aug2011, Vol. 43 Issue 4, p712 

    We show that when G is a finite group that contains an elementary Abelian subgroup of order p2 and k is an algebraically closed field of characteristic p, then the study of simple endotrivial kG-modules that are not monomial may be reduced to the case when G is quasi-simple.

  • On the representation of groups approximated by finite p-groups. Leonov, Yu. // Ukrainian Mathematical Journal;Apr2012, Vol. 63 Issue 11, p1706 

    We present faithful triangular representations of finite Kaluzhnin p-groups P over the field of p elements. This enables us to obtain a triangular representation of the projective limit P for the groups P. The obtained representation is studied by using the language of matrix templates specially...

  • On projective modules for Frobenius kernels and finite Chevalley groups. Drupieski, Christopher M. // Bulletin of the London Mathematical Society;Aug2013, Vol. 45 Issue 4, p715 

    Let G be a simply connected semisimple algebraic group scheme over an algebraically closed field of characteristic p > 0. Let r ≥ 1 and set q = pr. We show that if a rational G-module M is projective over the rth Frobenius kernel Gr of G, then it is also projective when considered as a...

  • STRICT INEQUALITIES FOR MINIMAL DEGREES OF DIRECT PRODUCTS. Saunders, Neil // Bulletin of the Australian Mathematical Society;Feb2009, Vol. 79 Issue 1, p23 

    The minimal faithful permutation degree μ(G) of a finite group G is the least non-negative integer n such that G embeds in the symmetric group Sym(n). Work of Johnson and Wright in the 1970s established conditions for when μ(H × K) = μ(H) × μ(K), for finite groups H and K....

  • Codes over Quaternion Integers. Özen, Mehmet; Güzeltepe, Murat // European Journal of Pure & Applied Mathematics;2010, Vol. 3 Issue 4, p670 

    In this paper, we study codes over some finite fields by using quaternion integers. Also, we obtain the decoding procedure of these codes.


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics